Indiana, 2007

Damaging Winds and Heavy Rain in Indiana, August 29, 2007

August 29, 2007 · NWS IND · 3 events in 3 counties and zones

Heavy rain and damaging thunderstorm winds moved through central Indiana on the evening of August 29, 2007. Trees were reported down and flooding on streets occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Heavy rain and damaging thunderstorm winds moved through central Indiana on the evening of August 29, 2007. Trees were reported down and flooding on streets occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 29, 12:30 PM EST, 4 hours earlier.

Area forecast discussion, Aug 29, 12:30 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 PM EDT WED AUG 29 2007

.AVIATION...DISCUSSION FOR THE 18Z TAFS

A COLD FRONT WILL BE MOVING THROUGH CENTRAL INDIANA LATER THIS
AFTERNOON AND EVENING. THERE IS LIMITED MOISTURE AND INSTABILITY
WITH THE FRONT SO ONLY ISOLATED THUNDERSTORMS WILL OCCUR WITH IT.
ALL STATIONS WILL BEGIN THE 18Z TAF PERIOD VFR. AN AREA OF LOW LEVEL
MOISTURE WILL MOVE INTO THE TAF LOCATIONS 06Z-08Z. THIS WILL CAUSE
MVFR CONDITIONS. AFTER 12Z MUCH DRIER AIR WILL BEGIN TO MOVE INTO
THE AREA. CONDITIONS WILL BEGIN TO IMPROVE TO VFR AFTER 12Z THEN
GOING COMPLETELY VFR BY 14Z.

&&

.DISCUSSION...

PROBLEM OF DAY IS WHETHER RAIN TONIGHT FROM FRONT TO NORTH.

NEITHER Q-VECTORS NOR FRONTOGENESIS FROM ANY OF THE MODELS INDICATE
MUCH SUPPORT. PASSAGE WILL PROBABLY BE WELL PAST PEAK CONVECTION
TIME. ON THE PLUS SIDE...TEMPERATURE GRADIENT INDICATES FRONT IS
FAIRLY STRONG RIGHT NOW...AND AT LEAST THE NAM HAS PRETTY STRONG
INSTABILITY ASSOCIATED WITH IT OVERNIGHT.

GUIDANCE POPS ARE ON ORDER OF 15-20 PERCENT. WITH THE INSTABILITY
THAT IS PROGGED...I WILL GO MORE WITH 25-30 PERCENT TONIGHT. WHILE
THE LIKLIEHOOD IS NOT THAT STRONG...DO WANT CHC CATEGORY.

BEGINNING TOMORROW DRY FOR SEVERAL DAYS AS ALL MODELS BUILD HIGH
BELOW AND RIDGE ALOFT.

GUIDANCE TEMPS CLOSE TONIGHT AND AGREE WELL WITH EXTRAPOLATION. FOR
THURSDAY TO SATURDAY MET SEEMS TO BE OUTLIER ESPECIALLY DURING DAY
AND WONT USE. MY PERSONAL ESTIMATES BASED ON UPSTREAM AND 850 PROGS
ARE FOR A CONSENSUS BETWEEN MAV AND FWC...AND THAT IS WHAT I WILL GO
WITH.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE

&&

AVIATION...SH
PUBLIC...PUMA
Hazardous weather outlook, Aug 29, 3:24 AM EST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
424 AM EDT WED AUG 29 2007

INZ021-028>031-035>049-051>057-060>065-067>072-300830-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
424 AM EDT WED AUG 29 2007 /324 AM CDT WED AUG 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL INDIANA THIS
EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED HOWEVER...AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE MAIN THREAT FROM
ANY THUNDERSTORM WILL BE DAMAGING WIND AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

The radar

The Louisville radar (KLVX), 92 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Heavy Rain, Jackson

When
August 29, 4:30 PM EST to 6:30 PM EST
Where
Jackson County, Crothersville
Reported by
Trained Spotter
Coordinates
38.800, -85.850

Heavy rains caused flooding on local streets. 3.90 inches of rain was measured.

Thunderstorm Wind, Parke

When
August 29, 5:15 PM EST
Where
Parke County, Hollandsburg
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.770, -87.080

A large tree and limbs were down due to damaging thunderstorm winds.

Thunderstorm Wind, Montgomery

When
August 29, 7:00 PM EST
Where
Montgomery County, 4 mi NNE of Crawfordsville
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
40.083, -86.871

A large tree and limbs fell due to damaging thunderstorm winds.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47467, 47469, 47470.